Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Stamlo for hypertension, BP under control. Can I discontinue medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 3795 Questions
hi doctor,
i am using a tablet called stamlo beta as i had been detected as hypertensive since 2003. i am now around fourty years of age. my BP has been kept under controll all these years and i am taking my medication of one tablet regularly. please suggest whether i can discontinue my medication. Alternatively even if i continue with stamlo beta will there be any side effects. also please suggest some fruits and vegetables to keep my BP controlled. regards
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
Answered by Dr. Pavan Kumar Gupta 56 minutes later
Hello and thanks for your query.

If you are using an antihypertensive for the past 9 years and if your blood pressure (BP) is well controlled, then why should you discontinue the medicine?

Discontinuation of medicine may cause a serious problem to you.

Since stamlo beta has two compounds in it called as Amlodipine and Atenolol, side effects can be because of both the constituents.

Most people tolerate both the salts very well. However a few people may experience some side effects.

Common side effects of Amlodipine are:
1.     Dizziness
2.     Swelling of feet
3.     Heart palpitations
4.     Fatigue etc.

Serious side effects are:
1.     Chest pain
2.     Hyperglycemia
3.     Arrhythmias
4.     Unexplained rashes

Rare side effects are:
1.     Insomnia
2.     Gingival hypertrophy
3.     Ringing in ears
4.     Sexual problems

Common side effects of Atenolol are:
1.     Tiredness
2.     Cold hands and feet
3.     Low blood pressure
4.     Erectile dysfunction
5.     Headache
6.     Slow heart rate

Serious side effects are:
1.     Chest pain
2.     Worsening of asthma
3.     Worsening of heart failure

Almost all fruits and vegetables help in lowering your blood pressure since they have potassium and minerals in them; however the special ones are as below:
Fruits like melons, berries, citrons, banana etc.
Vegetables like bitter gourd, celery, carrots, broccoli, cauliflower, tomatoes etc.

I hope to have answered your query. However you can revert to me for any other query.

Thanks and best of luck
Above answer was peer-reviewed by
Follow-up: Taking Stamlo for hypertension, BP under control. Can I discontinue medication? 26 hours later
As a follow up question I would like to say here that i sometimes face the problem of erectyle dysfunction and also premature ejaculation is it related to my taking of the stamlo beta medicine? If so please suggest rectification alongwith necessary medication ayurvedic is better preferred.
Answered by Dr. Pavan Kumar Gupta 11 hours later
Almost all men are affected by erectile dysfunction and premature ejaculation at some or other time in their life.
Any difficulty in having or keeping an erection more than 25% of times is considered as problem and needs evaluation and treatment.
Your problem of erectile dysfunction and premature may be related to hypertension or the antihypertensive medicines you are taking.
There can be many other psychological factors associated with erectile dysfunction like
Stress related to your work or family issues.
Anxiety associated with sex because of prior bad experience
Inability to communicate with your partner.
Excessive use of smoking or alcohol.

You should take following measures to tackle your problem
Loose weight
Do regular exercises.
Reduce smoking and alcohol
Talk with your partner

If these measures fail then you should consult your doctor and get yourself evaluated properly and treated.he may change your antihypertensive medicine.
Once you are evaluated properly then you may decide to take any medicine Ayurvedic or allopathic.

Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor